Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 181, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2015, 7:24 PM MDT for El Paso County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 7:24 PM MDT (01:24 UTC)
- Expired
- Jun 28, 2015, 7:44 PM MDT
- In force
- 20 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WUUS55 KPUB 290124 SVRPUB COC041-290215- /O.NEW.KPUB.SV.W.0181.150629T0124Z-150629T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 724 PM MDT SUN JUN 28 2015 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 815 PM MDT * AT 723 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN COLORADO SPRINGS...MOVING SOUTH AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...PETERSON AFB...STRATMOOR...CIMARRON HILLS...FORT CARSON AND SECURITY-WIDEFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3899 10489 3902 10474 3876 10463 3875 10489 TIME...MOT...LOC 0123Z 351DEG 11KT 3893 10484 HAIL...1.00IN WIND...<50MPH $$ TLM
2 follow-up statements
109 WWUS55 KPUB 290133 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 733 PM MDT SUN JUN 28 2015 COC041-290215- /O.CON.KPUB.SV.W.0181.000000T0000Z-150629T0215Z/ EL PASO CO- 733 PM MDT SUN JUN 28 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 732 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN COLORADO SPRINGS...MOVING SOUTH AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. AT 725 PM MDT PENNY SIZE HAIL WAS REPORTED IN THE MOUNTAIN SHADOWS AREA. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...PETERSON AFB...STRATMOOR...CIMARRON HILLS...FORT CARSON AND SECURITY-WIDEFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3899 10489 3902 10474 3876 10463 3875 10489 TIME...MOT...LOC 0132Z 351DEG 11KT 3890 10483 HAIL...1.00IN WIND...<50MPH $$ TLM
774
WWUS55 KPUB 290144
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT SUN JUN 28 2015
COC041-290151-
/O.CAN.KPUB.SV.W.0181.000000T0000Z-150629T0215Z/
EL PASO CO-
744 PM MDT SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3899 10489 3902 10474 3876 10463 3875 10489
TIME...MOT...LOC 0140Z 351DEG 11KT 3887 10482
$$
TLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:21 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 3:21 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MDT SUN JUN 28 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 321 PM MDT SUN JUN 28 2015 CURRENTLY... CLUSTER OF STORMS OVER S EL PASO COUNTY WILL CONTINUE TO MOVE SOUTHEAST ACROSS PARTS OF THE PLAINS THIS AFTERNOON AND EVENING. T/TD SPREADS ARE RUNNING ABOUT 40F...SO STRONG GUSTY WINDS WILL BE POSSIBLE. SHORT WAVE STILL OVER CO/WY BORDER MOVG SSE. THIS AFTERNOON INTO TONIGHT... CLUSTER OF STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE PLAINS AND MTNS. MAIN CONCERN WILL BE STRONG GUSTY WINDS. GUIDANCE INDICATED ADDITIONAL STORMS LATER THIS EVENING BUT WITH ATMOSPHERE STABILIZED...THIS LOOKS LESS LIKELY. MAIN THREAT OF STRONGER STORMS SHOULD BE THIS AFTERNOON FROM PUEBLO SOUTH AND LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. PRECIP SHOULD END LATE THIS EVENING. TOMORROW... WITH LACK OF ANY UPPER FORCING TOMORROW...BEST CHANCE OF PRECIP WILL BE CONFINED TO THE MTNS AND RATON MESA REGION...WITH THE PLAINS REMAINING DRY. TEMPS WILL BE A TAD COOLER ACROSS THE PLAINS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 321 PM MDT SUN JUN 28 2015 MONDAY NIGHT AND TUESDAY...AN UPPER RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE WESTERN U.S. THROUGH TUESDAY. MOISTURE TRAPPED UNDER THE RIDGE WILL COMBINE WITH DAILY HEATING AND DISTURBANCES ALOFT FOR DIURNAL MT CONVECTION...AS WELL AS ABOVE NORMAL TEMPS. LOOK FOR OVERNIGHT LOWS IN THE 60S FOR THE PLAINS...AND 50S FOR THE HIGH VALLEYS. AFTN MAX TEMPS TUE ARE FORECAST TO CLIMB INTO THE 90S TO NEAR 100F FOR THE PLAINS...AND INTO THE MID TO HIGH 80S FOR THE HIGH VALLEYS. WEDNESDAY...THIS LOOKS TO BE A TRANSITIONAL DAY. THE UPPER RIDGE STARTS TO FLATTEN OUT AND EDGE TO THE WEST STARTING LATE TUE...AND CONTINUE THROUGH WED. A SHORTWAVE WILL PUSH DOWN ACROSS THE N ROCKIES AND THE DAKOTAS SOME TIME ON WED...WHICH WILL BRING COOLER TEMPS AND ADDITIONAL MOISTURE TO SUPPORT INCREASED PCPN ACTIVITY. HOWEVER...THE QUESTION IS WHEN THIS FEATURE WILL MOVE INTO THE FORECAST AREA. DECIDED TO LEAN TOWARDS A LATER FRONTAL PASSAGE...WHICH MEANS CONTINUED WARM TEMPS THROUGH MUCH OF THE DAY...AND INCREASED CONVECTION POSSIBLE FOR THE EAST IN THE EVE AND LATE. THURSDAY AND FRIDAY...THE UPPER RIDGE IS FORECAST TO REMAIN WELL TO THE WEST...WHILE ACROSS THE CWA A FRONTAL PASSAGE LATE WED WILL MEAN UPSLOPE LLVL FLOW BOTH THU AND FRI. BOTH DAYS WILL BE THE COOLEST OF THE EXTENDED PERIOD...WITH MUCH BETTER CHANCES FOR PCPN ACROSS THE PLAINS. LOOK FOR MAX TEMPS BOTH DAYS IN THE 80S. SATURDAY AND SUNDAY...LONG RANGE MODELS INDICATE THE RIDGE TO THE WEST WILL START TO MOVE BACK ACROSS THE STATE...HEATING THINGS UP ONCE AGAIN AS WELL AS RESTRICTING CONVECTION BACK TO THE HTS. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 321 PM MDT SUN JUN 28 2015 BELIEVE STRONGEST THUNDER HAS PASSED KCOS BUT AN ISOLD WEAKER SHOWER/TSRA WILL BE POSSIBLE LATER THIS AFTERNOON AND EARLY EVENING. AT KPUB...STRONG GUSTY WINDS AND THUNDER WILL BE POSSIBLE THROUGH ABOUT 28/2300 UTC...THEN IT WILL DECREASE. ANOTHER ROUND OF WEAKER SHOWERS/TSRA MAY OCCUR LATER THIS EVENING. KALS MAY SEE SOME THUNDER THIS AFTERNOON AND EARLY EVENING. FOR TOMORROW...ISOLD TSRA POSSIBLE KCOS AND KPUB...WITH A BETTER CHANCE AT KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jun 28, 11:03 AM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT SUN JUN 28 2015 COZ058>089-093>099-291715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1103 AM MDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND VALLEYS TODAY WHILE A BAND OF SHOWERS AND STORMS WILL AFFECT THE PLAINS LATER THIS AFTERNOON AND EARLY EVENING. THE STORMS IN THE MOUNTAINS WILL PRODUCE GUSTY WINDS TO 45 MPH AND HAIL UP TO THE SIZE OF NICKELS. HOWEVER...ONE OR TWO OF THE STORMS IN THE MOUNTAINS COULD BE MARGINALLY SEVERE...AND PRODUCE HAIL UP TO THE SIZE OF QUARTERS. OVER THE PLAINS...STRONG DOWNBURST WINDS WILL BE POSSIBLE FROM LATE THIS AFTERNOON AND EVENING. HIGH RESOLUTION GUIDANCE INDICATES THE STORMS WILL DEVELOP OVER THE PALMER DIVIDE LATER THIS AFTERNOON AND MOVE SOUTHEAST OVER MOST OF THE PLAINS THIS EVENING. THE STRONGEST STORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY...FAVORING HIGHER TERRAIN LOCATIONS ALONG AND WEST OF INTERSTATE 25 MONDAY AND TUESDAY...THEN THE ENTIRE AREA FROM WEDNESDAY INTO SATURDAY. THE PRIMARY THREATS WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE REGION. 34/34
In the hours before
Local storm report, Jun 28, 6:35 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 NNW PETERSON AFB 38.89N 104.73W
06/28/2015 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
KTLocal storm report, Jun 28, 6:38 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 5 NNW PETERSON AFB 38.89N 104.74W
06/28/2015 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 28, 6:42 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 NW PETERSON AFB 38.88N 104.74W
06/28/2015 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
KTLocal storm report, Jun 28, 6:46 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NE COLORADO SPRINGS 38.90N 104.74W
06/28/2015 M1.25 INCH EL PASO CO AMATEUR RADIO
&&
KTLocal storm report, Jun 28, 7:03 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 NNW PETERSON AFB 38.91N 104.74W
06/28/2015 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
MNSpecial weather statement, Jun 28, 7:06 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 706 PM MDT SUN JUN 28 2015 COZ084-085-290145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 706 PM MDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL 745 PM MDT... AT 705 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTH OF YODER...OR 30 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRUCKTON...RUSH AND YODER. LAT...LON 3888 10405 3856 10406 3890 10440 3899 10427 TIME...MOT...LOC 0105Z 313DEG 21KT 3890 10427 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jun 28, 6:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| Jun 28, 6:31 PM MDT | Flash Flood Warning | PUB | El Paso | 119 min |
| Jun 28, 7:06 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 28, 8:00 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jun 29, 10:09 AM MDT | River Flood Warning | PUB | Pueblo | 7 days |
| Jun 29, 10:09 AM MDT | River Flood Warning | PUB | Otero | 8 days |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.